Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2007, 11:05 AM CST for Chicot County, Arkansas; Washington County, Mississippi. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 11:05 AM CST (17:05 UTC)
- Expired
- Mar 1, 2007, 11:40 AM CST
- In force
- 35 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Chicot County, AR, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 164 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 11:08 AM CST | TSTM WND DMG | Lake Village, AR | LIMBS DOWNED. |
| Mar 1, 11:08 AM CST | HAIL 0.88 | 2 Sse Lake Village, AR | HAIL COVERED THE GROUND NEAR LAKE CHICOT. |
| Mar 1, 11:24 AM CST | HAIL 0.88 | 2 E Greenville, MS | NICKEL HAIL REPORTED 2 MILES EAST OF GREENVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 6:17 AM CST | Tornado Watch | SPC | 7 hr |
| Mar 1, 7:28 AM CST | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 985 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 011705
SVRJAN
ARC017-MSC151-011745-
/O.NEW.KJAN.SV.W.0076.070301T1705Z-070301T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI
THIS INCLUDES THE CITIES OF...LELAND...HOLLANDALE...GREENVILLE
CHICOT COUNTY IN SOUTHEAST ARKANSAS
THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA
* UNTIL 1145 AM CST
* AT 1105 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF LAKE VILLAGE...MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOLLANDALE...
GREENVILLE...
LELAND AND
METCALFE.
THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3344 9144 3306 9145 3314 9077 3353 9077
3353 9119
$$
BANNAN1 follow-up statement
000
WWUS54 KJAN 011740
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1140 AM CST THU MAR 1 2007
ARC017-MSC151-011750-
/O.CAN.KJAN.SV.W.0076.000000T0000Z-070301T1745Z/
CHICOT AR-WASHINGTON MS-
1140 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND CHICOT COUNTIES
IS CANCELLED...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE COUNTY.
LAT...LON 3344 9144 3306 9145 3314 9077 3353 9077
3353 9119
$$
BANNANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:10 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 1, 9:10 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CST THU MAR 1 2007
...SEVERE WEATHER OUTBREAK EXPECTED TODAY ESPECIALLY OVER EASTERN
MISSISSIPPI...
.DISCUSSION...LATEST SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED POTENT
STORM SYSTEM MOVING THROUGH THE PLAINS INTO THE MIDDLE MISSISSIPPI
VALLEY. EXPECT THE SEVERE ACTIVITY INCREASE OVER THE REGION INTO THIS
AFTERNOON. STILL EXPECT THE BEST CHANCE OF SEVERE ACTIVITY TO
BE ACROSS THE EAST HALF OF THE REGION FOR TODAY. SO WILL MAKE NO CHANGES
TO CURRENT FORECAST. LATEST SURFACE ANALYSIS HAS THE SURFACE
LOW(984MB) OVER NORTHERN MISSOURI WITH THE COLD FRONT MOVING THROUGH
NORTHERN LOUISIANA. AS WE CONTINUE TO WARM UP THIS MORNING AND DESTABILIZE
FURTHER...STORMS WILL RAPIDLY DEVELOP. /17/
PREVIOUS DISCUSSION...SHORT TERM...TODAY AND TONIGHT...
OVERALL...LITTLE HAS CHANGED FROM PREVIOUS THINKING ABOUT THE
EVOLUTION OF TODAYS SEVERE WEATHER SCENARIO...AND MARCH LOOKS TO
COME IN LIKE A LION FOR OUR AREA. LATEST SURFACE ANALYSIS HAS THE
LOW OVER WESTERN MISSOURI WITH THE WARM FRONT LIFTING NORTH THROUGH
CENTRAL MISSISSIPPI. THE LINE OF 60 DEGREE DEW POINTS EXTENDED FROM
JUST SOUTH OF MERIDIAN TO JUST SOUTH OF GREENVILLE. STRENGTHENING
WAA AHEAD OF THE LOW HAS LED TO THE DEVELOP OF SHOWERS EARLY THIS
MORNING IN OUR CWA WITH THUNDERSTORMS TO OUR NORTH. OUR CWA HAS BEEN
CAPPED AS SEEN ON THE 06Z THU JAN SOUNDING...BUT THIS CAP IS
WEAKENING AND THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE OVER OUR
CWA DURING THE NEXT SEVERAL HOURS. THE MAIN THREAT FOR SEVERE
WEATHER OVER THE NEXT SEVERAL HOURS WILL BE LARGE HAIL. THERE HAVE
BEEN REPORTS OF LARGE HAIL JUST NORTH OF OUR CWA ALREADY THIS
MORNING.
A QUICK-EVOLVING SCENARIO IS STILL EXPECTED TODAY. AS THE SURFACE
LOW MOVES NORTHEAST...A COLD FRONT WILL ADVANCE OUR WAY. AN INTENSE
MID/UPPER JET STREAK OVER THE SOUTHERN PLAINS WILL PUNCH EAST OVER
OUR CWA. GULF RETURN FLOW WILL CONTINUE BRING WARM MOIST AIR INTO
OUR CWA AHEAD OF THE FRONT. SIGNIFICANT DESTABILIZATION OVER OUR CWA
SHOULD BE ADEQUATE ENOUGH TO SUPPORT AN EXTENSIVE CONVECTIVE
OUTBREAK...GIVEN FAVORABLE LARGE SCALE FORCING FOR UPWARD VERTICAL
MOTION. STRONG WIND FIELDS/SHEAR WILL SUPPORT SEVERE POTENTIAL...
INCLUDING A RISK OF STRONG TORNADOES AND STRONG STRAIGHT LINE
DAMAGING WINDS. IT APPEARS THE GREATEST COMBINATION OF
INSTABILITY...MOISTURE...LIFT AND LOW LEVEL SHEAR WILL TAKE PLACE
OVER EASTERN MS DURING THE LATE MORNING AND EARLY AFTERNOON HOURS.
SPC HAS PLACED THIS AREA IN A HIGH RISK OF SEVERE STORMS TODAY. THE
REMAINDER OF OUR CWA IS IN A MODERATE RISK. THE RISK FOR SEVERE WX
WILL END WITH PASSAGE OF THE COLD FRONT/DRY-LINE IN THE AFTERNOON.
THERE MAY STILL BE A FEW STORMS IN THE EASTERN MOST ZONES EARLY THIS
EVENING BUT ALL PRECIPITATION SHOULD BE OVER WELL BEFORE MIDNIGHT.
OF SECONDARY CONCERN IS THE LAKE WIND ADVISORY TODAY. HAVE EXTENDED
THE AREA A LITTLE FARTHER EAST AS STRONG GRADIENT WINDS SHOULD REACH
CRITERIA NORTHWEST OF A LINE FROM VICKSBURG TO GRENADA. /22/
LONGER TERM...FRIDAY THROUGH NEXT THURSDAY...BECOMES RATHER QUIET
AFTER THE PASSAGE OF THE STORM SYSTEM. HIGH PRESSURE BRIEFLY BUILDS
IN BEHIND THE FRONT FOR FRIDAY. A SHORTWAVE WILL MOVE OVER THE
REGION ON SATURDAY...BUT AM NOT EXPECTING MUCH MORE THAN SOME CLOUD
COVER AS MOISTURE WILL BE LIMITED WITH PWATS OF A HALF INCH OR LESS
ACROSS THE AREA. ONCE THIS MOVES THROUGH...SURFACE HIGH PRESSURE
WILL MOVE IN FROM THE WEST...BECOMING FIRMLY IN PLACE OVER THE
REGION BY SUNDAY NIGHT INTO MONDAY. ANOTHER SHORTWAVE WILL MOVE
THROUGH THE NEARLY ZONAL FLOW DURING THE MIDDLE OF THE WORK
WEEK...WHICH WILL BRING A FRONT AND OUR NEXT BEST RAIN CHANCES
THROUGH THE AREA DURING THAT TIME. THE MAIN CHANGES MADE TO POPS
WERE TO LOWER AFTER THE PASSAGE OF THIS STORM SYSTEM THROUGH THE
MIDDLE OF NEXT WEEK AS DRY AIR WILL BE IN PLACE OVER THE AREA WITH
PWATS MAXING OUT AT 0.5 INCH.
A COOLER DRIER AIRMASS WILL MOVE INTO PLACE AFTER THE PASSAGE OF
THIS STORM SYSTEM...AND THE AREA WILL BE ABLE TO SEE NEAR FREEZING
TEMPERATURES FOR THE WEEKEND AND EARLY NEXT WEEK. FOLLOWED RATHER
CLOSE TO GUI FOR TEMPERATURES IN THE LONG TERM. THE MAIN CHANGES
MADE WERE TO GIVE A SLIGHTLY BIGGER DIURNAL DIFFERENCE AT THE END OF
THE WEEKEND/BEGINNING OF THE WORK WEEK WHEN HIGH PRESSURE FIRMLY
OVER THE AREA WILL GIVE WAY TO CLEARING SKIES. /14/
&&
.AVIATION...CONDITIONS ARE EXPECTED TO DETERIORATE THIS MORNING AS
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL AFFECT TAF SITES.
THUNDERSTORMS SHOULD PRIMARILY AFFECT GLH/GWO IN THE MORNING AND IN
THE AFTERNOON AT GTR/JAN/MEI/HBG. VFR CONDITIONS SHOULD RESUME AFTER
00Z FRI AT MOST SITES. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 42 70 38 / 79 12 7 7
MERIDIAN 75 41 70 39 / 91 35 8 7
VICKSBURG 71 42 70 38 / 74 10 7 6
HATTIESBURG 76 44 73 39 / 92 29 8 9
NATCHEZ 72 42 71 38 / 74 10 7 6
GREENVILLE 71 42 66 36 / 74 9 6 6
GREENWOOD 71 41 66 36 / 79 11 6 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ018-019-
025>028-034>036-040>042-047.
LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR LAZ007>009-
015-016-023-025.
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ARZ074-075.
&&
SHORT TERM/AVIATION: 22
LONG TERM: 14Hazardous weather outlook, Mar 1, 6:04 AM CST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0604 AM CST THU MAR 01 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021204- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0604 AM CST THU MAR 01 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION. THE GREATEST RISK FOR SEVERE WEATHER SHOULD BE IN CENTRAL MISSISSIPPI BY EARLY AFTERNOON. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE ENTIRE OUTLOOK AREA WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. AS THE COLD FRONT PUSHES THROUGH...SEVERE WEATHER WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON AND SHOULD COME TO AN END BEFORE SUNSET. PERSONS ARE URGED TO BE PREPARED TO TAKE QUICK ACTION SHOULD TORNADO WARNINGS BE ISSUED. ...NON PRECIPITATION... STRONG SOUTHERLY WINDS AHEAD OF THE DEVELOPING LOW PRESSURE SYSTEM AND COLD FRONT WILL GUST TO ABOVE 25 MPH AT TIMES TODAY IN THE DELTA AND ABOVE 20 MPH ELSEWHERE. A LAKE WIND ADVISORY IS IN EFFECT TODAY OVER THE NORTHWEST PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTHWEST OF A VICKSBURG TO GRENADA LINE...WHERE WINDS WILL BE SUSTAINED ABOVE 20 MPH AT TIMES. IN ADDITION...THE STRONG SOUTHERLY WINDS WILL BE SHIFTING TO THE NORTHWEST BEHIND THE COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TODAY. AFTER TODAY...ACTIVATION IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Mar 1, 6:30 AM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 630 AM CST THU MAR 1 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011800- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 630 AM CST WED FEB 28 2007 ...POTENTIALLY DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY...SIGNIFICANT TORNADOES POSSIBLE... A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE WHOLE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD THE AREA. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT APPROACHES. THE ENVIRONMENT WILL BECOME VERY SUPPORTIVE FOR THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO MERIDIAN LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. A TORNADO WATCH IS ALREADY IN EFFECT FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE DRAMATICALLY ACROSS WESTERN MISSISSIPPI THROUGH MID MORNING...AND AN ADDITIONAL TORNADO WATCH WILL LIKELY BE ISSUED FOR MUCH OF MISSISSIPPI WITHIN THE NEXT COUPLE OF HOURS. AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE THREAT WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE COMING TO AN END BEFORE SUNSET. AEG/MME
Special weather statement, Mar 1, 8:37 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 837 AM CST THU MAR 1 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011437- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 837 AM CST THU MAR 1 2007 DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY... SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD THE AREA. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN THIS AFTERNOON FOR LOCATIONS FARTHER EAST. AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE ENDING BY AROUND SUNSET. 40
Special weather statement, Mar 1, 8:39 AM CST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 839 AM CST THU MAR 1 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 011900- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 839 AM CST THU MAR 1 2007 DANGEROUS SEVERE WEATHER OUTBREAK EXPECTED ACROSS THE REGION TODAY... SIGNIFICANT TORNADOES POSSIBLE...MAINLY EAST OF THE MISSISSIPPI RIVER A SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS THE MOST OF THE OUTLOOK AREA TODAY AS A STRONG STORM SYSTEM OVER THE PLAINS STATES MOVES ACROSS THE LOWER MISSISSIPPI VALLEY REGION...PUSHING A COLD FRONT TOWARD THE AREA. THE SEVERE WEATHER RISK WILL INCREASE THIS MORNING FROM THE WEST AS A VERY STRONG UPPER LEVEL DISTURBANCE AND THE COLD FRONT ACCELERATES EASTWARD. THE ENVIRONMENT IS VERY SUPPORTIVE FOR THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...STRONG TORNADOES AND LARGE HAIL TO THE SIZE OF TENNIS BALLS. THE GREATEST COVERAGE OF SEVERE WEATHER TODAY IS EXPECTED ALONG AND NORTHEAST OF A GRENADA TO FOREST TO QUITMAN LINE...BUT THE ENTIRE REGION WILL HAVE THE POTENTIAL TO EXPERIENCE VIOLENT WEATHER. A PARTICULARLY DANGEROUS TORNADO WATCH IS ALREADY IN EFFECT FOR ALL LOCATIONS EAST OF THE MISSISSIPPI RIVER UNTIL 6 PM...A TORNADO WATCH CONTINUES FOR NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS UNTIL 2 PM CST. THE RISK OF SEVERE WEATHER IS EXPECTED TO INCREASE DRAMATICALLY ACROSS CENTRAL MISSISSIPPI THROUGH MIDDAY...AND THEN THIS AFTERNOON FOR LOCATIONS FARTHER EAST. AS THE COLD FRONT PUSHES ACROSS THE MISSISSIPPI RIVER AND WESTERN MISSISSIPPI AROUND MIDDAY...SEVERE WEATHER THE RISK FOR SEVERE WEATHER WILL END IN THOSE REGIONS. HOWEVER...THE RISK WILL BECOME FOCUSED OVER EASTERN MISSISSIPPI DURING THE AFTERNOON BEFORE ENDING BY AROUND SUNSET. 40
Local storm report, Mar 1, 10:58 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM TSTM WND GST ARCHIE 31.58N 91.97W
03/01/2007 E0.00 MPH CATAHOULA LA PUBLIC
60MPH WIND IN ARCHIE
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 9:01 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore | 31 min |
| Mar 1, 9:47 AM CST | Tornado Warning | JAN | Adams | 58 min |
| Mar 1, 10:05 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| Mar 1, 10:07 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 38 min |
| Mar 1, 10:16 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 44 min |
| Mar 1, 10:22 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Mar 1, 10:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson | 45 min |
| Mar 1, 10:54 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 51 min |
| Mar 1, 11:03 AM CST | Severe Thunderstorm Warning | JAN | Copiah | 42 min |
| Mar 1, 11:04 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 56 min |
| Mar 1, 11:09 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 51 min |
| Mar 1, 11:19 AM CST | Tornado Warning | JAN | Humphreys, Yazoo | 56 min |
| Mar 1, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 29 min |
| Mar 1, 12:06 PM CST | Tornado Warning | JAN | Rankin | 24 min |
| Mar 1, 12:17 PM CST | Tornado Warning | JAN | Scott | 39 min |
| Mar 1, 12:25 PM CST | Tornado Warning | JAN | Marion | 32 min |
| Mar 1, 12:34 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 26 min |
| Mar 1, 12:38 PM CST | Severe Thunderstorm Warning | JAN | Leake | 37 min |
| Mar 1, 12:40 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 37 min |
| Mar 1, 12:44 PM CST | Tornado Warning | JAN | Lamar | 46 min |
| Mar 1, 1:38 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Noxubee | 67 min |
| Mar 1, 1:59 PM CST | Tornado Warning | JAN | Noxubee | 31 min |
| Mar 1, 2:00 PM CST | Tornado Warning | JAN | Kemper | 45 min |
| Mar 1, 2:21 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 24 min |
| Mar 1, 2:52 PM CST | Tornado Warning | JAN | Marion | 53 min |
| Mar 1, 3:19 PM CST | Tornado Warning | JAN | Lamar | 41 min |
| Mar 1, 3:36 PM CST | Tornado Warning | JAN | Forrest | 39 min |
| Mar 1, 3:46 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 14 min |
| Mar 1, 3:47 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 25 min |
| Mar 1, 3:55 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 50 min |
| Mar 1, 3:56 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 19 min |
| Mar 1, 3:59 PM CST | Tornado Warning | JAN | Jones | 31 min |
| Mar 1, 4:12 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 30 min |
| Mar 1, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2007Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.